Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 49, NWS Paducah, KY

August 5, 2009Butler County, Carter County, Ripley County, Missouri

NWS Paducah, KY issued this flash flood warning at Aug 5, 2009, 12:16 AM CDT for Butler County, Carter County, Ripley County, Missouri. It was in force for 100 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2009, 12:16 AM CDT (05:16 UTC)
Expired
Aug 5, 2009, 1:56 AM CDT
In force
100 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Butler County, MO, Carter County, MO, Ripley County, MO

The radar

The Memphis radar (KNQA), 194 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 5.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2009-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2009-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2116 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1606 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KPAH 050516
FFWPAH
MOC023-035-181-050815-
/O.NEW.KPAH.FF.W.0049.090805T0516Z-090805T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1216 AM CDT WED AUG 5 2009

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN BUTLER COUNTY IN SOUTHEAST MISSOURI...
  SOUTHWESTERN CARTER COUNTY IN SOUTHEAST MISSOURI...
  RIPLEY COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 315 AM CDT.

* AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY
  RAINFALL AND FLASH FLOODING ACROSS THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE...
  HANDY...
  FREMONT...
  VAN BUREN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3708 9124 3709 9111 3651 9022 3648 9113
      3659 9114 3681 9112 3682 9122

$$
1 follow-up statement
000 
WGUS73 KPAH 050656
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
156 AM CDT WED AUG 5 2009

MOC023-035-181-050705-
/O.CAN.KPAH.FF.W.0049.000000T0000Z-090805T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARTER MO-BUTLER MO-RIPLEY MO-
156 AM CDT WED AUG 5 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RIPLEY...
SOUTHWESTERN BUTLER AND SOUTHWESTERN CARTER COUNTIES IN SOUTHEAST
MISSOURI...

THE THUNDERSTORMS HAD MOVED OUT OF THE AREA AND THE FLOOD WATERS HAD 
RECEDED. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3708 9124 3709 9111 3651 9022 3648 9113
      3659 9114 3681 9112 3682 9122

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 12:47 PM CDT, 11 hours 29 minutes earlier.

Area forecast discussion, Aug 4, 12:47 PM CDT, 11 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1247 PM CDT TUE AUG 4 2009

.DISCUSSION...
LINE OF STORMS DEVELOPED/ING ALONG OUTFLOW FROM MCS THAT ROLLED OUT
OF MO EARLIER TODAY. ALL MODELS PICK UP ON THIS BUT NONE GRASP IT IN
ITS ENTIRETY OR EXACTLY. THE NAM LATCHES ON AND CONTINUES TO BLOSSOM
IT ON MORE OF A SOUTHWARD TRACK ACROSS FA/PARTICULARLY
SEMO...WHEREAS GFS SEEMS MORE REALISTIC IN A BASIC NWLY-SELY
COMPONENT OF MOVEMENT. TIME WILL TELL BUT FOR NOW WE WILL MONITOR
AND LIKELY SPLIT THE DIFF/COLOR THE COLLAB PIC AS BEST AS POSSIBLE.
NEW SWODY1 CONTINUES SLGT RISK SVR ALONG SAID BOUNDARY AS
WELL...AND FOR NOW HAVE CONVECTIVE WATCH FOR FARTHEST ERN
COUNTIES/ONGOING CONVECTION. TIME WILL TELL ON WAR BETWEEN
EXTREMELY HIGH CAPES (L500S J/KG NERN FA) VS H7 CAPPING TEMPS
AROUND 10C SWRN 2/3 FA. POTENTIAL EXISTS FOR SOME FOG TONIGHT
PARTICULARLY IN HEAVY RAIN AREAS.

BEYOND TONIGHT...NEW GFS SUGGESTS IT GETS DRY BY THURS/FRIDAY...WHILE
NAM CONTINUES TO HOLD ONTO POPS THRU THURSDAY. GOING FORECAST DOES
SAME...SO COLLABORATION WILL AGAIN BE KEY AS TO HOW LONG TO HOLD
ONTO POPS. FOR NOW ITS NO GREAT PAIN TO CONTINUE SMALLISH POPS
BUT W/OUR OVERALL FAVOR TOWARD GFS WELL SEE IF OTHERS WANT TO DRY
IT OUT OR NOT.

RIDGING STILL LOOKS LIKE IT WILL TAKE OVER FOR THE WEEKEND...WITH
BROAD 594-598DM H5 HIGH CENTERING ACROSS SE/SCNTL U.S.  RESULTANT
AIRMASS FOR US WILL BE HOT/HUMID WITH HEAT INDICES PUSHING INTO
TRIPLE DIGITS SAT-SUN PM...S/B HIGHLIGHT ON HWO/CONTINUED.

BLENDED NEW MOS W/GOING TEMPS FORECAST AND COLLAB PIC FOR OUR FINAL
TEMP/TD FORECAST.

&&

.AVIATION...
THUNDERSTORMS OVER SOUTHERN ILLINOIS EARLIER THIS MORNING LAID OUT
AN OUTFLOW BOUNDARY THAT MOVED SOUTH ACROSS THE OHIO RIVER THIS
MORNING. THIS BOUNDARY MAY BECOME THE FOCUS FOR NEW THUNDERSTORMS
THIS AFTERNOON AND EVENING. AS A RESULT...CONTINUED THE TEMPO GROUP
FOR TSRA AT KPAH/KCGI. AT KEVV AND KOWB...THERE IS SOME
STABILIZATION FROM EARLIER STORMS THAT PASSED TO THE NORTH.
HOWEVER...WINDS SHOULD RETURN TO THE SOUTHWEST THIS AFTERNOON AND
DESTABILIZE THE ATMOSPHERE. THEREFORE...CONTINUED THE TEMPO GROUPS
THERE AS WELL. LATER THIS EVENING THROUGH WEDNESDAY MORNING APPEARS
RELATIVELY STORM FREE AT THIS TIME.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Aug 4, 3:25 PM CDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
325 PM CDT TUE AUG 4 2009

ILZ080-081-084>094-KYZ001>017-021-022-MOZ076-086-087-100-107>112-
114-051000-
PERRY IL-FRANKLIN-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-
JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-
CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-
CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
325 PM CDT TUE AUG 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. REFER TO THE
WATCH FOR MORE DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND
WEDNESDAY NIGHT...MAINLY FROM SOUTHEAST MISSOURI...INTO THE
SOUTHERN TIP OF ILLINOIS AND FAR WESTERN KENTUCKY. THE PRIMARY
HAZARDOUS WEATHER THREATS WILL BE DAMAGING WINDS...HAIL...AND
LOCALLY HEAVY RAINFALL. THUNDERSTORM CHANCES SHOULD BEGIN TO
DIMINISH LATE IN THE WEEK AS HEAT BEGINS TO INCREASE.

HEAT AND HUMIDITY WILL BUILD TO POTENTIALLY DANGEROUS LEVELS
THIS WEEKEND. THE HEAT INDEX IS FORECAST TO RANGE FROM 100 TO 105
DEGREES EACH AFTERNOON THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

ILZ075>078-082-083-INZ081-082-085>088-KYZ018>020-051000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-GIBSON-PIKE-
POSEY-VANDERBURGH-WARRICK-SPENCER-HENDERSON-DAVIESS-MCLEAN-
325 PM CDT TUE AUG 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES TONIGHT. A SEVERE
THUNDERSTORM WATCH HAS BEEN POSTED TO THE SOUTH AND WEST OF THE
REGION...BUT STORMS IN AND CLOSE TO THE WATCH AREA CAN BECOME
SEVERE. THE MAIN SEVERE WEATHER THREATS ARE LARGE HAIL AND
DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL BE A THREAT WITH ANY
STRONG STORM. THE PRIMARY THREAT PERIOD IS THROUGH 10 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND
WEDNESDAY NIGHT...MAINLY FROM SOUTHEAST MISSOURI...INTO THE
SOUTHERN TIP OF ILLINOIS AND FAR WESTERN KENTUCKY. THE PRIMARY
HAZARDOUS WEATHER THREATS WILL BE DAMAGING WINDS...HAIL...AND
LOCALLY HEAVY RAINFALL. THUNDERSTORM CHANCES SHOULD BEGIN TO
DIMINISH LATE IN THE WEEK AS HEAT BEGINS TO INCREASE.

HEAT AND HUMIDITY WILL BUILD TO POTENTIALLY DANGEROUS LEVELS
THIS WEEKEND. THE HEAT INDEX IS FORECAST TO RANGE FROM 100 TO 105
DEGREES EACH AFTERNOON THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MAINTAIN ALERT IN CASE THEIR ACTIVATION IS
REQUESTED.

In the hours before

Local storm report, Aug 4, 9:16 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
916 PM CDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     FLASH FLOOD      PADUCAH                 37.07N 88.64W
08/04/2009                   MCCRACKEN          KY   FIRE DEPT/RESCUE

            WATER OVER STREETS NEAR EXECUTIVE INN.

&&

SMITTY
Local storm report, Aug 4, 9:26 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
926 PM CDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     TSTM WND DMG     PRINCETON               38.36N 87.57W
08/04/2009                   GIBSON             IN   LAW ENFORCEMENT

            LARGE TREE DOWN.

1200 PM     TSTM WND DMG     PETERSBURG              38.49N 87.28W
08/04/2009                   PIKE               IN   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 56 ON WEST SIDE OF TOWN.

0429 PM     TSTM WND GST     CARBONDALE              37.72N 89.22W
08/04/2009  M70.00 MPH       JACKSON            IL   ASOS

            LATE REPORT.

0500 PM     TSTM WND DMG     ANNA                    37.46N 89.24W
08/04/2009                   UNION              IL   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN. MULTIPLE ACCIDENTS
            REPORTED. SAME TYPE OF DAMAGE REPORTED IN THE COMMUNITY
            OF JONESBORO.

0500 PM     TSTM WND DMG     CARRIER MILLS           37.69N 88.63W
08/04/2009                   SALINE             IL   LAW ENFORCEMENT

            ROOF PEELED OFF OF MOBILE HOME. STREET FLOODING ALSO
            REPORTED.

0500 PM     TSTM WND DMG     COBDEN                  37.53N 89.25W
08/04/2009                   UNION              IL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN. WINDS ESTIMATED AT 70MPH
            ASSOCIATED WITH THIS STORM.

0505 PM     FUNNEL CLOUD     3 W DELWOOD             37.58N 88.63W
08/04/2009                   POPE               IL   AIRPLANE PILOT

            2 PILOTS REPORTED FUNNEL CLOUD JUST WEST OF DELWOOD.

0506 PM     TSTM WND DMG     HARRISBURG              37.74N 88.55W
08/04/2009                   SALINE             IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. STREET FLOODING ALSO
            REPORTED.

0510 PM     TSTM WND DMG     CRAB ORCHARD            37.73N 88.80W
08/04/2009                   WILLIAMSON         IL   LAW ENFORCEMENT

            TREE DOWN ON CAR. NO INJURIES REPORTED.

0515 PM     TSTM WND DMG     WEST VIENNA             37.43N 88.97W
08/04/2009                   JOHNSON            IL   LAW ENFORCEMENT

            TREES DOWN AT THE INTERSECTION OF HIGHWAYS 37 AND 146.

0521 PM     TSTM WND DMG     PADUCAH                 37.07N 88.64W
08/04/2009                   MCCRACKEN          KY   EMERGENCY MNGR

            LATE REPORT...MOBILE HOME HAD 30 FEET OF ROOF PEELED BACK
            LIKE A SARDINE CAN. NO INJURIES REPORTED. THE EVENT
            OCCURRED ALONG OLD MAYFIELD ROAD.

0550 PM     TSTM WND DMG     ADVANCE                 37.10N 89.91W
08/04/2009                   STODDARD           MO   TRAINED SPOTTER

            LATE REPORT...16 INCH DIAMETER TREE DOWN ON A MOBILE
            HOME. 8 INCH DIAMETER TREE DOWN ON AN PICKUP TRUCK. NO
            INJURIES REPORTED. SEMI-TRACTOR TRAILER RIG WITH FREIGHT
            BLOWN OVER.

0550 PM     TSTM WND DMG     1 N CAPE GIRARDEAU      37.32N 89.55W
08/04/2009                   CAPE GIRARDEAU     MO   TRAINED SPOTTER

            TREES DONW. WINDS ESTIMATED 60 TO 65 MPH WITH THE STORM.

0558 PM     HEAVY RAIN       1 N CAPE GIRARDEAU      37.32N 89.55W
08/04/2009  M1.20 INCH       CAPE GIRARDEAU     MO   TRAINED SPOTTER

            RAINFALL MEASURED IN PAST 15 MINUTES. SEVERAL STREET
            INTERSECTIONS HAVE STANDING WATER.

0612 PM     TSTM WND GST     CALVERT CITY            37.03N 88.35W
08/04/2009  E65.00 MPH       MARSHALL           KY   TRAINED SPOTTER

            TREES BOWING.

0622 PM     TSTM WND GST     PRINCETON               37.11N 87.88W
08/04/2009  E65.00 MPH       CALDWELL           KY   TRAINED SPOTTER

0623 PM     TSTM WND DMG     TAMMS                   37.24N 89.27W
08/04/2009                   ALEXANDER          IL   EMERGENCY MNGR

            TREES DONW IN THE COMMUNITY. ALSO REPORTED IN MILLER CITY
            AND OLIVE BRANCH. ESTIMATED WINDS WITH THE STORM WERE 50
            TO 60 MPH.

0625 PM     TSTM WND DMG     BARLOW                  37.05N 89.05W
08/04/2009                   BALLARD            KY   EMERGENCY MNGR

            CREWS WORKING ON SEVERAL ROADS TO REMOVE DOWNED TREES AND
            POWER LINES. FIRE RESPONDED TO FIRES DUE TO DOWNED LINES.
            DAMAGE IS REPORTED IN THE COMMUNITY AND COUNTYWIDE.
            DOWNED TREES HAVE BLOCKED SEVERAL INTERSECTIONS AND
            ROADWAYS.

0630 PM     TSTM WND GST     PRINCETON               37.11N 87.88W
08/04/2009  M67.00 MPH       CALDWELL           KY   MESONET

0655 PM     TSTM WND GST     CALEDONIA               36.82N 87.69W
08/04/2009  M70.00 MPH       TRIGG              KY   TRAINED SPOTTER

            WINDS OCCURRED ON THE TRIGG CHRISTIAN COUNTY LINE ALONG
            HIGHWAY 272.

0700 PM     TSTM WND DMG     HOPKINSVILLE            36.85N 87.49W
08/04/2009                   CHRISTIAN          KY   TRAINED SPOTTER

            LATE REPORT...MOST OF DAMAGE OCCURRED ON NORTH SIDE OF
            TOWN. TREES...POWER LINES AND POLES DOWN. POLE BARN
            DESTROYED ALONG WITTY ROAD AND ROOF DAMAGE TO HOME ALONG
            PRINCETON ROAD.

0700 PM     TSTM WND DMG     FREDONIA                37.21N 88.06W
08/04/2009                   CALDWELL           KY   TRAINED SPOTTER

            2 BARN ROOFS BLOWN OFF AND BLOCKING COUNTY HIGHWAY 902E.
            TIME ESTIMATED.

0700 PM     TSTM WND DMG     PRINCETON               37.11N 87.88W
08/04/2009                   CALDWELL           KY   EMERGENCY MNGR

            LATE REPORT...CARPORT DOWN ON HIGHWAY 293 NORTH OF TOWN.
            ALSO HAVE ONE BUILDING WITH WINDOWS BLOWN OUT. SEVERAL
            ROADS IMPASSABLE DUE TO WATER. TIME ESTIMATED.

0718 PM     TSTM WND DMG     JACKSON                 37.38N 89.65W
08/04/2009                   CAPE GIRARDEAU     MO   EMERGENCY MNGR

            WIDESPREAD POWER OUTAGES REPORTED THROUGHOUT THE CITY.
            EOC ON BACKUP POWER.

0734 PM     TSTM WND GST     ELKTON                  36.81N 87.16W
08/04/2009  E60.00 MPH       TODD               KY   TRAINED SPOTTER

0735 PM     TSTM WND DMG     ELKTON                  36.81N 87.16W
08/04/2009                   TODD               KY   TRAINED SPOTTER

            TIME ESTIMATED...ONE TREE DOWN BLOCKING HIGHWAY 181N.

0743 PM     TSTM WND GST     CAPE GIRARDEAU          37.31N 89.55W
08/04/2009  E55.00 MPH       CAPE GIRARDEAU     MO   TRAINED SPOTTER

0750 PM     FLASH FLOOD      CAPE GIRARDEAU          37.31N 89.55W
08/04/2009                   CAPE GIRARDEAU     MO   BROADCAST MEDIA

            SEVERAL MAIN AND SECONDARY ROADS HAVE STANDING WATER
            THROUGHOUT THE DOWNTOWN AREA.

0834 PM     HEAVY RAIN       KEVIL                   37.08N 88.89W
08/04/2009  M0.70 INCH       BALLARD            KY   EMERGENCY MNGR

            RAINFALL OCCURRED WITHIN 15 MINUTES.

0835 PM     FLASH FLOOD      CHARLESTON              36.92N 89.34W
08/04/2009                   MISSISSIPPI        MO   LAW ENFORCEMENT

            REPORTS OF WATER OVER SEVERAL ROADWAYS THROUGHOUT THE
            COMMUNITY.

0837 PM     FLASH FLOOD      CAPE GIRARDEAU          37.31N 89.55W
08/04/2009                   CAPE GIRARDEAU     MO   EMERGENCY MNGR

            SOUTHERN HALF OF COMMUNITY EXPERIENCING SERIOUS FLOODING.
            COUNTY OFFICIALS ARE PREPARING FOR SWIFT WATER RECUES AT
            THIS TIME. VARIOUS DEGREES OF FLOODING REPORTED
            THROUGHOUT CAPE GIRARDEAU.

0852 PM     HAIL             GREENVILLE              37.13N 90.45W
08/04/2009  M1.75 INCH       WAYNE              MO   LAW ENFORCEMENT

            GOLFBALL HAIL REPORTED.

0902 PM     FLASH FLOOD      PADUCAH                 37.07N 88.64W
08/04/2009                   MCCRACKEN          KY   FIRE DEPT/RESCUE

            WATER OVER STREETS NEAR EXECUTIVE INN.

0905 PM     HAIL             SHOOK                   37.04N 90.31W
08/04/2009  M1.00 INCH       WAYNE              MO   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL REPORTED.

&&

SMITTY
Local storm report, Aug 4, 10:00 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1000 PM CDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     HAIL             WAPPAPELLO              36.94N 90.27W
08/04/2009  M1.00 INCH       WAYNE              MO   LAW ENFORCEMENT

            ONE INCH HAIL OVER LAKE WAPPAPELLO STATE PARK.

&&

MIKEY
Local storm report, Aug 4, 10:51 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1051 PM CDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 PM     HAIL             POPLAR BLUFF            36.76N 90.41W
08/04/2009  E0.50 INCH       BUTLER             MO   TRAINED SPOTTER

            HALF INCH HAIL IN POPLAR BLUFF.

&&

KELLYH
Local storm report, Aug 4, 10:52 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1052 PM CDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             ELLSINORE               36.93N 90.75W
08/04/2009  E0.75 INCH       CARTER             MO   TRAINED SPOTTER

&&

KELLYH
Local storm report, Aug 4, 11:34 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1134 PM CDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HAIL             DONIPHAN                36.62N 90.82W
08/04/2009  E1.00 INCH       RIPLEY             MO   TRAINED SPOTTER

&&

KELLYH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:14 PM CDTSevere Thunderstorm WarningPAHCape Girardeau46 min
Aug 4, 7:41 PM CDTSevere Thunderstorm WarningPAHCape Girardeau, Scott26 min
Aug 4, 7:46 PM CDTSevere Thunderstorm WarningPAHBollinger, Wayne44 min
Aug 4, 8:01 PM CDTTornado WarningPAHBollinger, Wayne29 min
Aug 4, 8:02 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau, Scott18 min
Aug 4, 8:06 PM CDTFlash Flood WarningPAHBollinger, Cape Girardeau, Perry, Scott3 hr
Aug 4, 8:48 PM CDTSevere Thunderstorm WarningPAHBollinger, Stoddard, Wayne42 min
Aug 4, 8:49 PM CDTFlash Flood WarningPAHMississippi3 hr
Aug 4, 9:42 PM CDTSevere Thunderstorm WarningPAHButler, Stoddard, Wayne48 min
Aug 4, 9:54 PM CDTFlash Flood WarningPAHBollinger, Butler, Cape Girardeau, Mississippi, New Madrid, Scott and 2 more111 min
Aug 4, 10:26 PM CDTSevere Thunderstorm WarningPAHButler, Carter, Ripley49 min
Aug 4, 10:40 PM CDTSevere Thunderstorm WarningPAHButler, Stoddard65 min
Aug 4, 11:08 PM CDTAreal Flood AdvisoryPAHButler, Carter, Ripley3 hr
Aug 4, 11:18 PM CDTSevere Thunderstorm WarningPAHRipley42 min
Aug 5, 12:56 AM CDTSevere Thunderstorm WarningPAHRipley34 min

Nearby

Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.